On November 6, Dr. Andrew Huberman spoke to guest Dr. Michael Eisenberg, a urologist and professor at Stanford Health Care in California. In one segment, they discussed post-finasteride syndrome.
Physicians have used flimsy arguments to cast doubt on 5-alpha syndrome. They overlook social context, misread literature, omit inconvenient facts and disparage patients. Rebuttals for each of these arguments are provided.
5-alpha syndrome (post-finasteride syndrome) is appearing more regularly in the medical literature. Recent articles show slightly more openness to the syndrome as legitimate, especially in the fields of andrology and sexual medicine. But they continue to recycle old arguments that pin the problem on the patient, such as pre-existing psychological and sexual disorders, a nocebo … Read more
The clear and concerning results in this abstract are statistically significant RORs for suicidal and self-injurious behaviors, anxiety disorders and depressed mood disorders in the finasteride-only group. The suggestion that combination therapy could “decrease” risk or have a “protective” role is unwarranted because the risk ratios are derived from unrelated sets of cases. This study seems to treat pharmacovigilance data as if it were a controlled, prospective study, when the data is uncontrolled and retrospective.
Dr. Schaeffer, Chair of Urology at Feinberg School of Medicine, does not recommend finasteride for any man. The prostate cancer expert says he knows people who have post-finasteride syndrome “permanently.” Dr. Edward Schaeffer recently spoke about post-finasteride syndrome on The Peter Attia Drive Podcast, in an episode on prostate health. Dr. Schaeffer is Chair of … Read more
A drug-induced syndrome is all in the mind, a Swiss doctor wrote. Editors of the journals had past ties to the drug maker. Men turn to finasteride to try to save their hair, but they might end up with a severe and lasting disability.1 There are countless stories online, usually anonymous because of the embarrassing … Read more
This appendix accompanies the article: Response to Dr. Ralph Trüeb’s writings on post-finasteride syndrome. Table of competing interests ← back to main article Engagements with Merck re: Propecia Skin Appendage Disorders (journal) (1) International Journal of Trichology (2) Experimental Dermatology (journal) Hair Growth and Disorders textbook (2008) Cited by Trüeb Ralph Trüeb, MD Member, Editorial … Read more
Some post-5ARI patients experience genital numbness. This symptom can be assessed, but the tests are not easily accessible. This post gives an overview of medical tests which could yield signs of genital numbness and other abnormalities.
Drug regulators in France and Canada announced new warnings. A popular podcast discussed post-finasteride syndrome, while men’s fitness influencers urged followers to avoid finasteride.
A re-examination of clinical trials of finasteride and dutasteride reveals warning signs of long-term harms to surface later.